| Model Number |
DCB00 |
| Medical Device Problem Codes |
Break (1069); Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/15/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the implantation of the preloaded monofocal intraocular lens (iol), the lens appeared wrinkled and marked, leading to its disposal.Through follow-up, we learned, that the event occurred on may 15th, 2025 and the lens ruptured due to an error in the preloading system, the plunger passed over the lens.The patient was implanted with a replacement device.No further information was provided.
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: not applicable, as there is no indication that the lens was implanted.Section d6b - explant date: not applicable, as there is no indication that the lens was implanted.Section e1 - telephone number: (b)(6).Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of records related to the device including labeling and complaint trending will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.An attempt has been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: july 7th, 2025.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the visual inspection revealed that the complaint handpiece was received with the plunger rod fully advanced and overriding the lens; the lens was unfolded at the tip of the cartridge.Viscoelastic residue was observed to be evenly distributed throughout the cartridge; the cartridge tip and cartridge was damaged.Stress marks were observed on the cartridge tip but were in specification for a used device.The lens module, device assembly, plunger rod, and plunger rod advancement were inspected; no issues were observed.The lens was received coated in viscoelastic residue.The lens was cleaned revealing no issues.The complaint issue "override" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "lens damaged" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.